Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 3, NWS Kansas City, MO

March 30, 2017Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 30, 2017, 5:48 AM CDT for Johnson County, Pettis County, Missouri. It took effect at Mar 30, 2017, 7:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 5:48 AM CDT (10:48 UTC)
In effect from
Mar 30, 2017, 7:00 AM CDT
Expired
Mar 31, 2017, 7:00 AM CDT
In force
24 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 22.28 ft at Mar 30, 2017, 7:00 AM CDT.

actionminormoderate102003/3003/3104/01
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

162 
WGUS43 KEAX 301048
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
548 AM CDT THU MAR 30 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-311048-
/O.NEW.KEAX.FL.W.0003.170330T1200Z-170331T1200Z/
/VLYM7.1.ER.170330T1200Z.170330T1200Z.170330T1200Z.NO/
548 AM CDT THU MAR 30 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River at Valley City.
* until Friday morning.
* At  5:00 AM Thursday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   21.9   Thu 05 AM   22.0 this morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$
3 follow-up statements
902 
WGUS43 KEAX 301206
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
706 AM CDT THU MAR 30 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.


  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-311131-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-170331T1131Z/
/VLYM7.1.ER.170330T1023Z.170330T1100Z.170330T1131Z.NO/
706 AM CDT THU MAR 30 2017

The Flood Warning continues for 
 The Blackwater River at Valley City.
* At 6:00 AM Thursday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   22.1   Thu 06 AM   20.3 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-311206-
/O.NEW.KEAX.FL.W.0004.170331T0436Z-170402T0248Z/
/BLVM7.1.ER.170331T0436Z.170331T1800Z.170401T0248Z.NO/
706 AM CDT THU MAR 30 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from this evening to Saturday evening.
* At 6:45 AM Thursday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 25.3 feet by early Friday afternoon. The river will fall 
  below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   19.9   Thu 07 AM   25.3 early Friday afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

KSC005-103-311144-
/O.EXT.KEAX.FL.W.0001.000000T0000Z-170331T1144Z/
/ESTK1.1.ER.170330T0046Z.170330T0645Z.170330T1144Z.NO/
706 AM CDT THU MAR 30 2017

The Flood Warning continues for 
 The Stranger Creek at Easton.
* At 6:30 AM Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   17.1   Thu 06 AM   14.1 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

MOC033-301236-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-170401T0000Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
706 AM CDT THU MAR 30 2017

* At 6:00 AM Thursday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* No flooding is currently forecast.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.3   Thu 06 AM   13.3 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
867 
WGUS83 KEAX 301418
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
918 AM CDT THU MAR 30 2017
   

...The Flood Warning is cancelled for the following river in 
Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-311336-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-170331T1336Z/
/VLYM7.1.ER.170330T1023Z.170330T1200Z.170330T1336Z.NO/
918 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Blackwater River at Valley City.
* until Friday morning.
* At  8:00 AM Thursday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   22.2   Thu 08 AM   20.5 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-311417-
/O.EXT.KEAX.FL.W.0004.170331T0520Z-170402T0208Z/
/BLVM7.1.ER.170331T0520Z.170331T1800Z.170401T0208Z.NO/
918 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* from late tonight to Saturday evening.
* At  8:45 AM Thursday the stage was 20.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 25.1 feet by early Friday afternoon. The 
  river will fall below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   20.3   Thu 09 AM   25.1 early Friday afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

KSC005-103-301448-
/O.CAN.KEAX.FL.W.0001.000000T0000Z-170331T1144Z/
/ESTK1.1.ER.170330T0046Z.170330T0645Z.170330T1143Z.NO/
918 AM CDT THU MAR 30 2017

The Flood Warning is cancelled for
  The Stranger Creek at Easton.
* At  8:30 AM Thursday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 6:43 AM Thursday.
* Forecast...The river will continue to fall to 8.6 feet by Friday 
  morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   16.0   Thu 08 AM   14.1 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
  

$$
629 
WGUS83 KEAX 301946
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
246 PM CDT THU MAR 30 2017
   

...The Flood Warning is cancelled for the following river in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-302016-
/O.CAN.KEAX.FL.W.0003.000000T0000Z-170331T1336Z/
/VLYM7.1.ER.170330T1023Z.170330T1200Z.170330T1423Z.NO/
246 PM CDT THU MAR 30 2017

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At  2:00 PM Thursday the stage was 20.1 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  9:23 AM Thursday.
* Forecast...The river will continue to fall to 13.1 feet by Friday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   20.1   Thu 02 PM   18.0 this evening
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:40 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 30, 3:40 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
340 AM CDT Thu Mar 30 2017

.Discussion...
Issued at 336 AM CDT THU MAR 30 2017

The upper-level low responsible for storms on Wednesday will
continue to absorb back into the flow aloft and push eastward
throughout the day. Residual moisture will wrap around the attendant
surface low and will maintain chances of light rain showers across
much of the area. Given a stabilized environment, not
anticipating much, if any, thunder during this time.
Precipitation will gradually taper off from west to east late this
afternoon and evening. Additional rainfall totals will approach
the quarter inch mark before the event wraps up. Heightened river
levels will thus not readily subside until the late week. By
Friday morning, dry conditions will return as a brief period of
shortwave ridging pushes overhead in advance of the next storm
system. For today, temperatures will cool slightly compared to
yesterday in the wake of the exiting surface low. Values will
range from the upper 40s across northern Missouri into the mid 50s
for areas south of the Missouri River. Low level stratus will
remain in place through the short-term, with perhaps a brief
period of sun returning for the southern CWA by Friday evening.

Surface temperatures will increase to above seasonal values Saturday
for areas south of the Missouri River, coincident with the placement
of a warm front lifting north into central Missouri. Taking a look
at the pattern aloft, another upper level trough will approach the
Southern Plains, bringing the next chance of widespread
precipitation to the region. Embedded disturbances ejecting out of
the upper trough will provide modest ascent atop the warm sector
within deep layer moisture, which will bring a return of
precipitation to the area beginning Saturday evening. Instability
will be limited once again, though a few elevated thunderstorms
are possible Saturday night into Sunday. Activity will diminish by
Sunday afternoon/evening with a return of dry conditions for the
early work week. The active pattern will reset once again by the
mid-week as a stronger upper level trough advances closer overhead
compared to the previous southern track storm systems.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1221 AM CDT THU MAR 30 2017

Combination of IFR and LIFR conditions are developing across
western Missouri and eastern Kansas. Conditions are expected to
remain rather poor for the next 24 hours as low clouds and showers
move across the region with the upper level low that is currently
spinning over eastern Kansas. However, while flight conditions
will be poor through Thursday, confidence on the specifics in the
TAF is low and will likely require much amending.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Welsh
Aviation...Cutter
Hazardous weather outlook, Mar 30, 4:29 AM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
429 AM CDT Thu Mar 30 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-310930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
429 AM CDT Thu Mar 30 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Periodic rain showers will continue through much of the day prior to
 tapering off this evening. Additional rainfall totals may approach
 up to a quarter inch.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Rain showers and isolated thunderstorm activity will return to the
 area Saturday night through Sunday afternoon. No severe weather is
 anticipated at this time.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:09 PM CDTSpecial Weather StatementEAXJackson36 min
Mar 29, 7:20 PM CDTSevere Thunderstorm WarningEAXLinn, Sullivan25 min
Mar 29, 8:45 PM CDTAreal Flood AdvisoryEAXHenry, Johnson3 hr
Mar 29, 8:52 PM CDTSpecial Weather StatementEAXSchuyler23 min
Mar 29, 9:17 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph28 min
Mar 29, 9:27 PM CDTSpecial Weather StatementEAXCarroll33 min
Mar 29, 9:44 PM CDTSevere Thunderstorm WarningEAXAdair, Macon31 min
Mar 29, 9:57 PM CDTSpecial Weather StatementEAXCarroll33 min
Mar 29, 10:36 PM CDTSpecial Weather StatementEAXLinn24 min
Mar 30, 12:35 AM CDTRiver Flood WarningEAXCarroll24 hr
Mar 30, 7:06 AM CDTRiver Flood WarningEAXCooper, Saline63 hr
Mar 30, 1:53 PM CDTRiver Flood WarningEAXBuchanan40 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.